Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

May 11, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at May 11, 2021, 3:31 PM CDT for Okaloosa County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 3:31 PM CDT (20:31 UTC)
Expired
May 11, 2021, 4:30 PM CDT
In force
59 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 82 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS84 KMOB 112031
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Tue May 11 2021
 
FLZ203-205-112130-
Okaloosa Inland FL-Santa Rosa Inland FL-
331 PM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 430 PM CDT...

At 331 PM CDT, the strong thunderstorm was located 10 miles east of
Roeville, or 13 miles east of Milton, moving northeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Crestview, Baker and Roeville. 

LAT...LON 3054 8692 3055 8693 3056 8692 3059 8694
      3060 8695 3069 8700 3092 8665 3092 8644
      3078 8639 3058 8639
TIME...MOT...LOC 2031Z 239DEG 19KT 3068 8682 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 11, 3:06 PM CDT, 25 minutes earlier.

Area forecast discussion, May 11, 3:06 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
306 PM CDT Tue May 11 2021

.NEAR TERM /Now Through Wednesday/...The severe threat through
mid afternoon will be confined to the western Florida and south
central Alabama where 1800-2400 J/KG of SBCAPE remain ahead of the
eastward moving line of convection. The severe weather threat will
then end by late this afternoon. As far as rainfall is concerned,
considering the differences in guidance have opted to expand the
Flash Flood Watch to include the western 2/3rds of the forecast
area through 6 PM Wednesday. A slight risk for flash flooding is
possible across the Watch area, with a marginal risk elsewhere.
Training of heavy showers and storms remains likely across the
entire forecast from midnight tonight through Wednesday afternoon
with upwards of 1 to 2 inches of additional rainfall expected,
with isolated higher amounts up to 4 inches possible, especially
in the Flash Flood Watch area.

Tonight temperatures will dip into the middle to upper 60's.
Wednesday will feature highs in the lower to middle 70's inland,
with middle to upper 70's along the coast. A MODERATE risk of rip
currents remains in place today, becoming a LOW risk for
Wednesday. /22

&&

.AVIATION...
00Z issuance...Expect MVFR ceilings to remain dominant through
the period, with IFR ceilings and visibilities possible in any
showers or thunderstorms that develops this afternoon into the
evening hours. An isolated strong to severe storm is possible
across the western Florida and south central Alabama late this
afternoon, with damaging wind gusts the primary hazard. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Wednesday afternoon for ALZ051>053-055-
     056-059-261>266.

FL...Flash Flood Watch through Wednesday afternoon for FLZ201>204.

MS...Flash Flood Watch through Wednesday afternoon for MSZ067-075-076-
     078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, May 11, 12:12 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
1212 PM CDT Tue May 11 2021

ALZ052-261-262-MSZ076-111800-
Baldwin Inland AL-Washington AL-Mobile Inland AL-Greene MS-
1212 PM CDT Tue May 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHERN
WASHINGTON AND SOUTHERN GREENE COUNTIES UNTIL 100 PM CDT...

At 1212 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles east of McLain to 5 miles south of Leakesville
to 11 miles west of Gulfcrest, and moving northeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Citronelle, Leakesville, Gulfcrest, Deer Park, Mount Vernon, Calvert,
Fruitdale, McIntosh and Movico.

LAT...LON 3136 8842 3128 8804 3122 8794 3121 8795
      3116 8794 3115 8797 3114 8794 3116 8793
      3115 8791 3118 8788 3116 8788 3118 8785
      3110 8771 3094 8828 3106 8859 3105 8884
      3109 8884
TIME...MOT...LOC 1712Z 244DEG 26KT 3109 8871 3108 8854 3105 8841

Black
Special weather statement, May 11, 12:49 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
1249 PM CDT Tue May 11 2021

ALZ052-053-055-056-059-262-111830-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Washington AL-
1249 PM CDT Tue May 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN...SOUTHERN
WASHINGTON...SOUTHEASTERN CLARKE...NORTHWESTERN ESCAMBIA AND
SOUTHWESTERN CONECUH COUNTIES UNTIL 130 PM CDT...

At 1248 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles northwest of Deer Park to 4 miles southeast of
McIntosh to 11 miles northeast of Stockton, and moving northeast at
30 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Jackson, McCullough, Wagarville, Leroy, Uriah, Tibbie, Calvert,
McIntosh, I65 And AL 113 and Poarch Creek Reservation.

LAT...LON 3144 8742 3127 8710 3102 8776 3110 8796
      3115 8794 3115 8797 3117 8799 3114 8802
      3114 8805 3126 8844 3129 8844 3154 8803
TIME...MOT...LOC 1748Z 245DEG 26KT 3127 8835 3122 8799 3113 8777

Black
Special weather statement, May 11, 1:29 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
129 PM CDT Tue May 11 2021

ALZ264-266-FLZ201-202-111915-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
129 PM CDT Tue May 11 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL
215 PM CDT...

At 129 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles east of Fairhope to near Foley to near Orange
Beach, and moving east at 30 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Pensacola, Brent, West Pensacola, Ensley, Fairhope, Foley, Gulf
Breeze, Orange Beach, Goulding, Robertsdale, Point Clear, Lillian,
Myrtle Grove, Magnolia Springs, Bon Secour, Summerdale, Silverhill,
Perdido Beach and Elberta.

LAT...LON 3033 8781 3041 8782 3038 8784 3041 8791
      3048 8794 3056 8790 3069 8742 3050 8721
      3034 8711 3037 8713 3042 8719 3042 8720
      3035 8715 3034 8715 3041 8722 3037 8732
      3032 8719 3034 8731 3025 8767
TIME...MOT...LOC 1829Z 259DEG 28KT 3053 8785 3043 8772 3030 8761

Black
Special weather statement, May 11, 2:14 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Tue May 11 2021

ALZ264-266-FLZ201>204-112000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
214 PM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHWESTERN SANTA ROSA AND SOUTH CENTRAL
ESCAMBIA COUNTIES UNTIL 300 PM CDT...

At 213 PM CDT, the strong thunderstorm was located 6 miles west of
Ensley, moving northeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace,
Goulding, Lillian, Myrtle Grove, Pea Ridge and Floridatown.

LAT...LON 3040 8742 3044 8734 3047 8742 3044 8739
      3038 8745 3057 8753 3069 8724 3067 8712
      3055 8702 3044 8709 3052 8710 3058 8716
      3058 8718 3053 8719 3049 8715 3042 8718
      3039 8725 3037 8743
TIME...MOT...LOC 1913Z 241DEG 17KT 3050 8738

Black
Special weather statement, May 11, 2:51 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue May 11 2021

FLZ203>205-112030-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
251 PM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND SOUTHERN SANTA ROSA COUNTIES UNTIL 330 PM CDT...

At 251 PM CDT, the strong thunderstorm was located over Bagdad,
moving east at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.

LAT...LON 3052 8710 3055 8713 3055 8712 3058 8716
      3057 8719 3054 8717 3063 8726 3078 8680
      3075 8669 3064 8661 3055 8664 3046 8694
      3051 8702 3052 8699 3058 8698 3060 8702
      3057 8700 3045 8707 3044 8709
TIME...MOT...LOC 1951Z 252DEG 26KT 3058 8707

Black
Special weather statement, May 11, 3:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Tue May 11 2021

FLZ203-205-112130-
Okaloosa Inland FL-Santa Rosa Inland FL-
331 PM CDT Tue May 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 430 PM CDT...

At 331 PM CDT, the strong thunderstorm was located 10 miles east of
Roeville, or 13 miles east of Milton, moving northeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Crestview, Baker and Roeville.

LAT...LON 3054 8692 3055 8693 3056 8692 3059 8694
      3060 8695 3069 8700 3092 8665 3092 8644
      3078 8639 3058 8639
TIME...MOT...LOC 2031Z 239DEG 19KT 3068 8682

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:22 AM CDTFlash Flood WatchMOBBaldwin, Choctaw, Clarke, Conecuh, Escambia, Mobile and 2 more36 hr
May 11, 9:46 AM CDTRiver Flood WarningMOBClarke, Washington23 hr
May 11, 12:37 PM CDTSpecial Marine WarningMOB83 min
May 11, 12:49 PM CDTSpecial Weather StatementMOBWashington41 min
May 11, 12:54 PM CDTAreal Flood AdvisoryMOBMobile, Washington3 hr
May 11, 1:44 PM CDTSpecial Marine WarningMOB46 min
May 11, 2:02 PM CDTSpecial Marine WarningMOB58 min
May 11, 2:36 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
May 11, 2:59 PM CDTSpecial Marine WarningMOB2 hr
May 11, 4:52 PM CDTSpecial Marine WarningMOB57 min
May 11, 5:18 PM CDTSpecial Marine WarningMOB32 min
May 11, 6:03 PM CDTSpecial Marine WarningMOB57 min
May 11, 1:29 PM CDTSpecial Weather StatementMOBEscambia46 min
May 11, 2:14 PM CDTSpecial Weather StatementMOBEscambia46 min
May 11, 2:51 PM CDTSpecial Weather StatementMOBSanta Rosa39 min
May 11, 3:58 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
May 11, 4:09 PM CDTFlash Flood WarningMOBOkaloosa3 hr
May 11, 11:49 AM CDTSpecial Weather StatementMOBGeorge41 min
May 11, 12:12 PM CDTSpecial Weather StatementMOBGreene48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.